Alert archive / Mississippi / Winter Storm Warnings in 2014
Winter Storm Warning 3, NWS Jackson, MS
NWS Jackson, MS issued this winter storm warning at Mar 2, 2014, 9:36 AM CST for Ashley County, Chicot County, Arkansas; 4 counties in Mississippi. It took effect at Mar 2, 2014, 9:00 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2014, 9:36 AM CST (15:36 UTC)
- In effect from
- Mar 2, 2014, 9:00 PM CST
- Expired
- Mar 3, 2014, 12:17 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 159 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
634 WWUS44 KJAN 021536 WSWJAN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 936 AM CST SUN MAR 2 2014 ...FREEZING RAIN AND SLEET AREA EXPECTED ACROSS THE DELTA REGION AND PARTS OF NORTH CENTRAL MISSISSIPPI LATE THIS EVENING INTO MONDAY MORNING... LAZ007>009-MSZ026-027-035-036-040-041-022345- /O.CAN.KJAN.ZR.Y.0002.140303T0300Z-140303T1500Z/ /O.NEW.KJAN.WW.Y.0006.140303T0300Z-140303T1500Z/ MOREHOUSE-WEST CARROLL-EAST CARROLL-GRENADA-CARROLL-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY- INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS... LAKE PROVIDENCE...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON... PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA 936 AM CST SUN MAR 2 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER WEATHER ADVISORY FOR PERIODS OF FREEZING RAIN AND SLEET...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY. * TIMING: TONIGHT INTO MONDAY MORNING... * MAIN IMPACT: FREEZING RAIN COULD RESULT IN LIGHT ICE ACCUMULATION ON SOME ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES...AS WELL AS ON GRASSY SURFACES AND VEGETATION. HAZADOUS TRAVEL CONDITIONS COULD DEVELOP AS A RESULT. ICE ACCUMULATIONS OF 0.1 TO 0.2 INCHES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET AND FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ARZ074-075-MSZ018-019-025-034-022345- /O.UPG.KJAN.WS.A.0003.140303T0300Z-140303T1500Z/ /O.NEW.KJAN.WS.W.0003.140303T0300Z-140303T1500Z/ ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND... INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE 936 AM CST SUN MAR 2 2014 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM WARNING FOR PERIODS OF FREEZING RAIN AND SLEET...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: TONIGHT INTO MONDAY MORNING... * MAIN IMPACT: ICE ACCUMULATION FROM FREEZING RAIN...MIXED WITH SLEET AT TIMES...COULD TOTAL 0.25 TO 0.40 INCHES. SUCH AMOUNTS COULD LEAD TO ICE ACCUMULATION ON BRIDGES... OVERPASSES...POWERLINES... AND TREES. HAZARDOUS TRAVEL CONDITIONS WILL LIKELY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE AND SLEET ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MSZ028-029-042-022345- /O.NEW.KJAN.WW.Y.0006.140303T0300Z-140303T1500Z/ MONTGOMERY-WEBSTER-YAZOO- INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON... YAZOO CITY 936 AM CST SUN MAR 2 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER WEATHER ADVISORY FOR PERIODS OF FREEZING RAIN AND SLEET...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY. * TIMING: TONIGHT INTO MONDAY MORNING... * MAIN IMPACT: FREEZING RAIN COULD RESULT IN LIGHT ICE ACCUMULATION ON SOME ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES...AS WELL AS ON GRASSY SURFACES AND VEGETATION. HAZADOUS TRAVEL CONDITIONS COULD DEVELOP AS A RESULT. ICE ACCUMULATIONS OF 0.1 TO 0.2 INCHES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ 26
3 follow-up statements
246 WWUS44 KJAN 022106 WSWJAN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 306 PM CST SUN MAR 2 2014 ...FREEZING RAIN AND SLEET ACCUMULATIONS EXPECTED ACROSS THE DELTA REGION AND PARTS OF NORTH CENTRAL MISSISSIPPI LATE THIS EVENING INTO MONDAY MORNING... ARZ074-075-MSZ018-019-025-034-030515- /O.CON.KJAN.WS.W.0003.140303T0300Z-140303T1500Z/ ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND... INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE 306 PM CST SUN MAR 2 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY. * TIMING: TONIGHT INTO MONDAY MORNING WITH THE MAIN IMPACT WINDOW STARTING LATE EVENING THROUGH ABOUT 4AM. * MAIN IMPACT: ICE ACCUMULATION FROM FREEZING RAIN...MIXED WITH SLEET AT TIMES...COULD TOTAL 0.25 TO 0.40 INCHES. SUCH AMOUNTS COULD LEAD TO ICE ACCUMULATION ON BRIDGES... OVERPASSES... POWERLINES... AND TREES. HAZARDOUS TRAVEL CONDITIONS WILL LIKELY RESULT. * WIND CHILLS WILL ALSO DROP TO THE 1 TO 9 ABOVE ZERO DEGREE RANGE DURING THE EARLY MORNING HOURS MONDAY THAT WILL MAKE IT HAZARDOUS FOR OUTDOOR ACTIVITY DURING THAT TIME FRAME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE AND SLEET ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ LAZ007>009-MSZ026>029-035-036-040>042-030515- /O.CON.KJAN.WW.Y.0006.140303T0300Z-140303T1500Z/ MOREHOUSE-WEST CARROLL-EAST CARROLL-GRENADA-CARROLL-MONTGOMERY- WEBSTER-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS... LAKE PROVIDENCE...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY 306 PM CST SUN MAR 2 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY. * TIMING: EARLY MONDAY MORNING AND ENDING NEAR DAWN FOR CENTRAL AND EASTERN PORTIONS OF THE ADVISORY AREA. * MAIN IMPACT: FREEZING RAIN COULD RESULT IN LIGHT ICE ACCUMULATION ON SOME ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES...AS WELL AS ON GRASSY SURFACES AND VEGETATION. HAZARDOUS TRAVEL CONDITIONS COULD DEVELOP AS A RESULT. ICE ACCUMULATIONS OF 0.1 TO 0.2 INCHES ARE POSSIBLE. * WIND CHILLS WILL ALSO DROP TO THE 9 TO 17 DEGREE RANGE DURING THE EARLY MORNING HOURS MONDAY THAT WILL MAKE IT HAZARDOUS FOR OUTDOOR ACTIVITY DURING THAT TIME FRAME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET AND FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ALLEN
723 WWUS44 KJAN 030333 AAA WSWJAN URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 933 PM CST SUN MAR 2 2014 ...FREEZING RAIN AND SLEET ACCUMULATIONS EXPECTED ACROSS THE DELTA REGION AND PARTS OF NORTH CENTRAL MISSISSIPPI LATE THIS EVENING INTO MONDAY MORNING... ARZ074-075-MSZ018-019-025-034-031145- /O.CON.KJAN.WS.W.0003.000000T0000Z-140303T1500Z/ ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND... INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE 933 PM CST SUN MAR 2 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. * TIMING: TONIGHT INTO MONDAY MORNING WITH THE MAIN IMPACT WINDOW STARTING LATE EVENING THROUGH ABOUT 4AM. * MAIN IMPACT: ICE ACCUMULATION FROM FREEZING RAIN...MIXED WITH SLEET AT TIMES...COULD TOTAL 0.25 TO 0.40 INCHES. SUCH AMOUNTS COULD LEAD TO ICE ACCUMULATION ON BRIDGES... OVERPASSES... POWERLINES...AND TREES. HAZARDOUS TRAVEL CONDITIONS WILL LIKELY RESULT. * WIND CHILLS WILL ALSO DROP INTO THE TEENS DURING THE EARLY MORNING HOURS MONDAY THAT WILL MAKE IT HAZARDOUS FOR OUTDOOR ACTIVITY DURING THAT TIME FRAME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE AND SLEET ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ LAZ007>009-MSZ026>029-035-036-040>042-031145- /O.CON.KJAN.WW.Y.0006.000000T0000Z-140303T1500Z/ MOREHOUSE-WEST CARROLL-EAST CARROLL-GRENADA-CARROLL-MONTGOMERY- WEBSTER-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS... LAKE PROVIDENCE...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY 933 PM CST SUN MAR 2 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. * TIMING: EARLY MONDAY MORNING AND ENDING NEAR DAWN FOR CENTRAL AND EASTERN PORTIONS OF THE ADVISORY AREA. * MAIN IMPACT: FREEZING RAIN COULD RESULT IN LIGHT ICE ACCUMULATION ON SOME ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES...AS WELL AS ON GRASSY SURFACES AND VEGETATION. HAZARDOUS TRAVEL CONDITIONS COULD DEVELOP AS A RESULT. ICE ACCUMULATIONS OF 0.1 TO 0.2 INCHES ARE POSSIBLE. * WIND CHILLS WILL ALSO DROP INTO THE TEENS DURING THE EARLY MORNING HOURS MONDAY THAT WILL MAKE IT HAZARDOUS FOR OUTDOOR ACTIVITY DURING THAT TIME FRAME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET AND FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 22
142 WWUS44 KJAN 030617 AAA WSWJAN URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1217 AM CST MON MAR 3 2014 ...THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY HAVE BEEN CANCELED... .THE MEASURABLE RAINFALL IS EXPECTED TO END BEFORE SUBFREEZING TEMPERATURES OCCUR LIMITING ANY ACCUMULATION OF WINTRY PRECIPITATION. ARZ074-075-MSZ018-019-025-034-030730- /O.CAN.KJAN.WS.W.0003.000000T0000Z-140303T1500Z/ ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND... INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE 1217 AM CST MON MAR 3 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER STORM WARNING. $$ LAZ007>009-MSZ026>029-035-036-040>042-030730- /O.CAN.KJAN.WW.Y.0006.000000T0000Z-140303T1500Z/ MOREHOUSE-WEST CARROLL-EAST CARROLL-GRENADA-CARROLL-MONTGOMERY- WEBSTER-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS... LAKE PROVIDENCE...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY 1217 AM CST MON MAR 3 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ 22
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this winter storm warning went out at Mar 2, 4:15 AM CST, 5 hours 21 minutes earlier.
Area forecast discussion, Mar 2, 4:15 AM CST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CST SUN MAR 2 2014
...MAJOR COLD FRONT SET TO PUSH THROUGH THE REGION TONIGHT...
.SHORT TERM...SUNDAY THROUGH MONDAY...QUITE A CHALLENGING FORECAST
IS ON TAP FOR THE FORECAST AREA THE NEXT 36 HOURS...WITH MUCH OF IT
CENTERING AROUND TONIGHT INTO MONDAY MORNING. FIRST OFF...LOOK FOR
ANOTHER DAY OF WARM CONDITIONS ACROSS THE CWA AS HIGHS AGAIN WARM
INTO THE 70S UNDER PERSISTENT SOUTHERLY FLOW. RAIN CHANCES WILL
GRADUALLY INCREASE ACROSS THE DELTA REGION AS AN UPPER LEVEL TROUGH
ACCOMPANIED BY AN ATTENDANT STRONG COLD FRONT MOVE CLOSER TO THE
REGION.
SUNDAY NIGHT...JUST AHEAD OF THE FRONT...A LINE OF STORMS IS
EXPECTED TO TRAVERSE THE CWA. SOME STORMS ALONG THIS LINE WILL HAVE
THE POTENTIAL OF BEING STRONG TO SEVERE...PARTICULARLY IN LOCATIONS
ALONG AND WEST OF A LINE FROM LAKE VILLAGE ARKANSAS TO JACKSON
MISSISSIPPI...TO COLUMBIA MISSISSIPPI. IT'S IN THESE AREAS WHERE
THE BEST COMBINATION OF DEEP WIND SHEAR (50-60 KNOTS 0-6KM)...
FORCING...AND INSTABILITY WILL EXIST.
IT CONTINUES TO LOOK LIKE THE PRIMARY HAZARD FOR THE MOST INTENSE
STORMS WILL BE DAMAGING WIND GUSTS...BUT A TORNADO OR TWO CAN'T BE
RULED OUT...PRIMARILY OVER EAST CENTRAL LOUISIANA AND INTO SOUTHWEST
AND SOUTH CENTRAL MISSISSIPPI. AS STORMS ALONG THE FRONT ADVANCE
FURTHER EAST ACROSS CENTRAL AND EAST CENTRAL MISSISSIPPI...
INSTABILITY IF FORECAST TO WANE AS MOISTURE GETS PINCHED OFF...AND
ACTIVITY IS EXPECTED TO DECREASE IN INTENSITY. IN ADDITION...THE
POTENTIAL FOR HEAVY RAINFALL ALSO EXISTS OVERNIGHT AND COULD LEAD TO
THE PONDING OF WATER ON AREA ROADS AND WELL AS IN LOW LYING AND POOR
DRAINAGE AREAS.
BEHIND THE FRONT EARLY MONDAY MORNING...MODELS ARE IN VERY GOOD
AGREEMENT WITH VERY STRONG COLD ADVECTION SETTING UP ACROSS THE
REGION AS RAIN CONTINUES TO FALL. MODELS IN MANY CASES INDICATE
SOME 15-25 DEGREE TEMPERATURE DROPS WITHIN A TIMEFRAME OF SOME 3-5
HOURS IN THE WAKE OF THE FRONT. WHILE THIS MAY SEEM PRETTY
OUTLANDISH...LOOKING AT OBSERVATIONS OUT WEST ACROSS THE PLAINS
STATES AND THE MID-SOUTH THIS MORNING...THESE LARGE TEMPERATURE
FALLS ARE INDEED OCCURRING.
GIVEN THIS ALONG WITH CURRENT MODEL CONSENSUS AND SUCH...CONFIDENCE
HAS INCREASED ENOUGH THAT I'VE ISSUED A WINTER STORM WATCH FOR MY
FAR NORTHWEST COUNTIES IN THE DELTA REGION...AND A FREEZING RAIN
ADVISORY FOR REMAINING PORTIONS OF THE DELTA REGION FROM LATE
TONIGHT INTO MONDAY MORNING. AS SURFACE TEMPERATURES PLUMMET TO AND
BELOW FREEZING EARLY MONDAY MORNING...RAIN WILL CHANGE OVER TO
FREEZING RAIN. CONFIDENCE IN THE WATCH AREA AT THE MOMENT IS ENOUGH
THAT ICE ACCUMULATION IS EXPECTED TO REACH AND IN SOME LOCATIONS...
AND COULD PERHAPS SURPASS...ONE TENTH OF AN INCH. ICE ACCUMULATING
ON SOME BRIDGES AND OVERPASSES IS POSSIBLE...BUT WILL PRIMARILY BE
ON GRASSY SURFACES AND VEGETATION. WHILE IN THE ADVISORY AREA...ICE
ACCUMULATION IS EXPECTED TO REMAIN LESS THAN ONE TENTH OF AN INCH
WITH ACCUMULATION ON MAINLY GRASSY SURFACES...VEGETATION...AND METAL
OBJECTS. THE OVERALL PRECIPITATION-TYPE IS FORECAST TO BE THAT OF
FREEZING RAIN...BY THE MODEL SOUNDING AT KGLH DOES INDICATE THAT
SOME SLEET COULD FALL AS THE WARM NOSE ALOFT COOLS AS PRECIPITATION
IS COMING TO AN END.
PRECIPITATION WILL QUICKLY COME TO AN END MONDAY MORNING AS A VERY
COLD AND DRY ARCTIC AIRMASS CONTINUES TO ADVECT INTO THE REGION.
MONDAY WILL BE BLUSTERY AS HIGHS IN THE DELTA STRUGGLE TO CLIMB OUT
OF THE 30S. ELSEWHERE...HIGHS WILL RANGE FROM THE LOWER 40S TO
AROUND 50. THESE TEMPERATURES ON TOP OF A GUSTY NORTHERLY WIND
WILL RESULT IN WIND CHILLS MONDAY AFTERNOON RANGING FROM THE TEENS
IN THE DELTA TO THE LOWER 40S IN THE SOUTH. /19/
.LONG TERM...MONDAY NIGHT INTO NEXT WEEKEND...TEMPERATURES WILL
CERTAINLY BE COLD BY MARCH STANDARDS MONDAY NIGHT...ESPECIALLY IN
THE ARKLAMISS DELTA...BUT MOST RECORDS APPEAR SAFE FOR THE DATE.
THIS IS LARGELY BECAUSE HIGHER CLOUDS STREAMING IN FROM THE WEST AND
THICKENING TOWARD MORNING WILL BE A HINDRANCE TO RADIATIONAL
COOLING.
THESE CLOUDS WILL PROCEED A LOW AMPLITUDE WAVE IN THE ACTIVE
SOUTHERN BRANCH OF THE JET STREAM. AS THE AXIS OF THIS WAVE COMES
ACROSS THE AREA MODEL CONSENSUS SUGGESTS ENOUGH LIFT TO SQUEEZE OUT
LIGHT PRECIPITATION DURING THE DAY TUESDAY...MAINLY OVER CENTRAL AND
SOUTHERN ZONES. IF PRECIP GETS GOING EARLY ENOUGH THERE COULD BE
SOME LIGHT FREEZING RAIN OR SLEET ISSUES...BUT THIS RISK MAINLY
LOOKS CONFINED TO PORTIONS OF NE LA AND SW AND WEST CENTRAL MS. THE
MENTION OF LIGHT WINTRY PRECIP TYPE POTENTIAL IN THOSE AREAS WAS
INCLUDED IN THE OFFICIAL FORECAST IN THE MORNING HOURS...BUT WILL
REFRAIN FROM MENTIONING IN THE HWO AT THIS JUNCTURE. REASONING FOR
THE LATTER DECISION IS MAINLY BECAUSE CONFIDENCE OF OCCURRENCE AND
ALSO IMPACT ARE BOTH RELATIVELY LOW. WE WILL OF COURSE CONTINUE TO
MONITOR. REGARDLESS...TUESDAY WILL NOT FEATURE AWESOME WEATHER
UNLESS YOU LIKE DREARY AND CHILLY MARCH DAYS WHERE YOU HAVE A CHANCE
OF GETTING WET.
TUESDAY'S LOW AMPLITUDE WAVE WILL PASS AND SHOULD FORCE MOST OF THE
INCLEMENT WEATHER TOWARD THE COAST FOR TUESDAY NIGHT INTO EARLY
WEDNESDAY. RADIATIONAL COOLING CONDITIONS COULD BE BRIEFLY GOOD
ENOUGH IN NORTHERN HALF OF ZONES TO DELIVER AT LEAST A LIGHT FREEZE
BY DAYBREAK WEDNESDAY. BUT ANY POSITIVE WEATHER DEVELOPMENTS WILL BE
REVERSING BY LATER WEDNESDAY AS A MORE SIGNIFICANT SOUTHERN STREAM
WAVE DIGS DOWN TOWARD THE LOWER MS VALLEY.
MODELS STILL HAVE SOME DIFFERENCES WITH HOW THEY HANDLE THE LATER
WEDNESDAY THROUGH THURSDAY NIGHT PERIOD...ALTHOUGH DIFFERENCES ARE
NOT AS GREAT AS WAS THE CASE YESTERDAY. CONSENSUS SUGGESTS THE
PREVIOUSLY-MENTIONED SOUTHERN STREAM DISTURBANCE WILL DEEPEN OVER
THE LOWER MS VALLEY WHILE SPURRING LOW LEVEL CYCLOGENESIS NEAR THE
CENTRAL GULF COAST. OUR REGION SHOULD BE ON THE BACKSIDE OF THIS
DEVELOPING COASTAL LOW SO ANTICIPATE MOSTLY STRATIFORM RAIN AND
CONTINUED COOL TEMPERATURES OVER THIS PERIOD...WITH WETNESS MOST
CONCENTRATED IN EASTERN AND SOUTHEASTERN MS. PREVIOUS MODEL
SOLUTIONS SUGGESTED DYNAMIC LIFT WITH UL DEFORMATION ZONE PASSAGE IN
THE PRESENCE OF CHILLY TEMPS COULD POSSIBLY DELIVER A WET SNOWFLAKE
OR TWO THURSDAY. BUT THAT VERY MINOR POTENTIAL LOOKING EVEN LESS
LIKELY WITH NEW MODELS RUNS WHICH TREND SLIGHTLY WARMER.
BY FRIDAY WE SHOULD HOPEFULLY BE IN STORE FOR RIDGING ALOFT WORKING
IN FROM THE WEST...AT LEAST TEMPORARILY. THIS SHOULD ALLOW FOR
IMPROVING/WARMING TEMPERATURES INTO THE WEEKEND. UNFORTUNATELY THE
SOUTHERN STREAM LOOKS TO REMAIN RATHER CHAOTIC SO DRY CONDITIONS FOR
NEXT WEEKEND IS NOT YET A SURE BET. /BB/
&&
.AVIATION...A MIX OF MAINLY VFR AND MVFR FLIGHT STATUSES ARE AGAIN
BEING OBSERVED AT SITES THIS MORNING AS A RESULT OF LOW CLOUDS.
WHILE VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH MOST OF THE
DAY...AS LOW LEVEL MOISTURE INCREASES INTERMITTENT PERIODS OF MVFR
CEILINGS ARE POSSIBLE. WINDS TODAY WILL AGAIN BE FROM THE SOUTH
AROUND 10 KNOTS. RAIN CHANCES WILL INCREASE FROM THE DELTA REGION
TO THE SOUTHEAST TODAY INTO THE OVERNIGHT HOURS AS A STRONG COLD
FRONT PUSHES INTO THE THROUGH THE REGION. SOME STRONG TO SEVERE
STORMS ARE POSSIBLE...PRIMARILY IN THE WEST...WITH STRONG DAMAGING
WINDS BEING THE PRIMARY CONCERN. ACCUMULATING ICE FROM FREEZING
RAIN WILL ALSO BE POSSIBLE EARLY MONDAY MORNING IN THE DELTA
REGION...KGLH AND KGWO. TOTAL ICE ACCUMULATION AMOUNTS COULD RANGE
FROM A TRACE TO AROUND A TENTH OF AN INCH DURING THIS TIME AT THESE
SITES. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 77 33 42 29 / 14 100 17 4
MERIDIAN 77 42 48 30 / 9 88 31 4
VICKSBURG 78 31 40 27 / 23 100 10 5
HATTIESBURG 78 51 52 32 / 8 80 33 7
NATCHEZ 77 33 42 28 / 14 100 13 6
GREENVILLE 70 25 31 22 / 68 100 6 4
GREENWOOD 73 26 36 22 / 48 100 9 4
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FREEZING RAIN ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST
MONDAY FOR MSZ026-027-035-036-040-041.
WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
MSZ018-019-025-034.
LA...FREEZING RAIN ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST
MONDAY FOR LAZ007>009.
AR...WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
ARZ074-075.
&&
19/BBHazardous weather outlook, Mar 2, 5:04 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 504 AM CST SUN MAR 2 2014 ARZ074-075-LAZ007-008-022200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL- 504 AM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT ICE ACCUMULATION RISK...LIMITED TIMING...TONIGHT THE POTENTIAL FOR SOME SEVERE THUNDERSTORMS EXISTS THIS EVENING FOR THE OUTLOOK AREA AHEAD OF A STRONG COLD FRONT. THE PRIMARY SEVERE WEATHER THREAT WILL BE WIND GUSTS TO 60 MPH. AS AN ARCTIC AIRMASS SURGES INTO THE REGION BEHIND THE COLD FRONT... ONGOING RAIN WILL LIKELY CHANGE OVER TO FREEZING RAIN EARLY MONDAY MORNING. ICE ACCUMULATING ON BRIDGES...OVERPASSES...AND OTHER ELEVATED SURFACES IS EXPECTED...ESPECIALLY NORTH OF A CROSSETT ARKANSAS TO GREENVILLE MISSISSIPPI TO GREENWOOD MISSISSIPPI LINE. HAZARDOUS DRIVING CONDITIONS COULD OCCUR AS A RESULT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY AFTERNOON THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ018-019-025>027-034-035-022200- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS- 504 AM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... ICE ACCUMULATION RISK...LIMITED TIMING...TONIGHT AS AN ARCTIC AIRMASS SURGES INTO THE REGION BEHIND THE COLD FRONT... ONGOING RAIN WILL LIKELY CHANGE OVER TO FREEZING RAIN EARLY MONDAY MORNING. ICE ACCUMULATING ON BRIDGES...OVERPASSES...AND OTHER ELEVATED SURFACES IS EXPECTED...ESPECIALLY NORTH OF A CROSSETT ARKANSAS TO GREENVILLE MISSISSIPPI TO GREENWOOD MISSISSIPPI LINE. HAZARDOUS DRIVING CONDITIONS COULD OCCUR AS A RESULT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. MSZ028>033-036>039-041>046-049>052-056>058-064>066-072>074-022200- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA- WINSTON-NOXUBEE-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 504 AM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ009-015-016-023>026-MSZ040-047-048-053>055-059>063-022200- EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-ISSAQUENA-WARREN-HINDS-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 504 AM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... TORNADOES RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT A LIMITED RISK OF SEVERE THUNDERSTORMS EXISTS TONIGHT FOR LOCATIONS MAINLY WEST OF A GREENVILLE MISSISSIPPI TO JACKSON MISSISSIPPI TO COLUMBIA MISSISSIPPI LINE. THE PRIMARY SEVERE WEATHER THREAT WILL BE WIND GUSTS TO 60 MPH OR GREATER...BUT A TORNADO OR TWO CANNOT BE RULED OUT...ESPECIALLY OVER LOCATIONS SOUTHWEST OF A WINNSBORO LOUISIANA TO BROOKHAVEN MISSISSIPPI LINE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *ICE ACCUMULATION* EXTREME...ROADS IMPASSABLE AND WIDESPREAD POWER OUTAGES LIKELY. HIGH...DANGEROUS TRAVEL CONDITIONS AND NUMEROUS POWER OUTAGES POSSIBLE. ELEVATED...DIFFICULT TRAVEL CONDITIONS AND SPORADIC POWER OUTAGES POSSIBLE. LIMITED...LIGHT ICING OF BRIDGES AND OVERPASSES. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR WINTER WEATHER ISSUES... WPC DAY 1 THROUGH 3 WINTER THREATS... WWW.HPC.NCEP.NOAA.GOV/WWD/WINTER_WX.SHTML WPC WINTER IMPACT DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:38 AM CST | Winter Storm Watch | JAN | Ashley, Chicot | 5 hr |
| Mar 2, 4:38 AM CST | Freezing Rain Advisory | JAN | Carroll, Grenada, Holmes, Humphreys, Issaquena, Sharkey | 5 hr |
| Mar 2, 9:36 AM CST | Winter Weather Advisory | JAN | Carroll, Grenada, Holmes, Humphreys, Issaquena, Montgomery and 3 more | 15 hr |
Nearby
Winter Storm Warnings in Mississippi, 2014Winter Storm Warnings in Arkansas, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.